Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 239, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2018, 5:00 AM CDT for Alfalfa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 5:00 AM CDT (10:00 UTC)
- Expired
- May 25, 2018, 5:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 9 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WUUS54 KOUN 251000
SVROUN
OKC003-251030-
/O.NEW.KOUN.SV.W.0239.180525T1000Z-180525T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
500 AM CDT FRI MAY 25 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Alfalfa County in northwestern Oklahoma...
* Until 530 AM CDT
* At 500 AM CDT, a severe thunderstorm was located near Great Salt
Plains Lake, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cherokee, Jet and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3662 9811 3667 9836 3676 9836 3682 9811
TIME...MOT...LOC 1000Z 271DEG 16KT 3672 9825
HAIL...1.00IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:44 AM CDT, 16 minutes earlier.
Area forecast discussion, May 25, 4:44 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 444 AM CDT Fri May 25 2018 .DISCUSSION... A complex of thunderstorms will continue to dive south near and east of the I-35 corridor through early this morning. This complex will continue to weaken over central and east central OK as the sun rises. A few showers and storms, however, will remain possible until early this afternoon especially over northern, eastern and southeastern OK. Later this afternoon, moderate instability will develop along and west of the I-35 corridor. Surface convergence is expected over north northwestern OK near a low and the intersection of stalled frontal boundary, a diffuse dryline, and outflow boundary. With steep lapse rates and sufficient deep layer shear in place, initially expect some large hail before the sun sets. Most trends suggest tonight's complex will dive south very close to the I-35 corridor, with a damaging wind threat possible over central OK, including the OKC metro, around 03-09Z. The complex will dissipate towards Sat AM as it moves into the Red River. Saturday still appears dry, humid, and hot as a mid to upper ridge moves over the Southern Plains. Slightly cooler conditions, but still well above average, are expected Mon and Tue as the ridge slowly shifts eastward. Shower and thunderstorm chances will also return to northwestern and northern OK Mon and Tue with an upper trough traversing the Rockies. Isolated storms will also be possible along a dryline across western OK and western north TX Tue afternoon and evening, and could make a run into portions of central OK. There might be a chance for showers and storms across extreme northern OK as a mid level shortwave trough tops the ridge, but for now have kept the forecast dry since mid level moisture appears limited. Hot conditions are expected by late next week into next weekend, as significant positive height anomalies move overhead. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 71 96 70 / 30 60 10 0 Hobart OK 98 69 100 70 / 40 30 0 0 Wichita Falls TX 96 72 100 72 / 20 30 0 0 Gage OK 97 65 100 68 / 20 10 0 0 Ponca City OK 92 68 95 68 / 30 30 10 0 Durant OK 91 71 95 70 / 20 50 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/03
Hazardous weather outlook, May 24, 9:33 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 933 PM CDT Thu May 24 2018 OKZ004>048-050>052-TXZ083>090-251300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 933 PM CDT Thu May 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible overnight, mainly across northern Oklahoma. A few of the storms may be strong, with heavy rain, small hail, and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms are expected to develop Friday afternoon, primarily across the northern half of Oklahoma. A few of these storms could be severe, with the greatest hazard being damaging wind gusts. Thunderstorms may increase in coverage Friday evening, and move southward across much of the area through early Saturday morning. A few thunderstorms could move into western Oklahoma during the evening hours Sunday, Monday, and Tuesday. Severe thunderstorms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale/CmS
In the hours before
Special weather statement, May 25, 2:17 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 217 AM CDT FRI MAY 25 2018 OKZ005>007-250800- Alfalfa OK-Woods OK-Grant OK- 217 AM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa...eastern Woods and northwestern Grant Counties Until 300 AM CDT... AT 214 AM CDT, a strong thunderstorm was located 4 miles northwest of Amorita, moving southeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Cherokee, Wakita, Jet, Burlington, Manchester, Amorita, Byron, Ingersoll, Great Salt Plains Lake, Driftwood, Capron and Waldron. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3652 9820 3689 9864 3700 9847 3700 9775 TIME...MOT...LOC 0714Z 305DEG 37KT 3696 9836 03
Special weather statement, May 25, 2:53 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
253 AM CDT FRI MAY 25 2018
OKZ006-007-012-250845-
Garfield OK-Alfalfa OK-Grant OK-
253 AM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Garfield...southern
Alfalfa and Grant Counties Until 345 AM CDT...
AT 249 AM CDT, strong thunderstorms were along a line extending from
9 miles east of Manchester to 3 miles south of Wakita to near Jet to
3 miles southwest of Lambert, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3665 9748 3648 9747 3648 9841 3668 9854
3672 9834 3687 9804 3700 9797 3700 9746
TIME...MOT...LOC 0749Z 287DEG 30KT 3701 9787 3683 9792 3667 9821 3664
9846
SIXSpecial weather statement, May 25, 4:09 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
409 AM CDT FRI MAY 25 2018
OKZ007-008-012-013-251000-
Garfield OK-Kay OK-Grant OK-Noble OK-
409 AM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...southwestern Kay...
southeastern Grant and Noble Counties Until 500 AM CDT...
AT 404 AM CDT, strong thunderstorms were along a line extending from
4 miles southwest of Tonkawa to 7 miles southeast of Garber to 3
miles southeast of Waukomis to near Lahoma, moving southeast at 35
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3663 9705 3660 9704 3659 9706 3658 9701
3625 9712 3624 9714 3620 9714 3617 9715
3617 9810 3636 9809 3635 9804 3655 9774
3680 9752
TIME...MOT...LOC 0904Z 305DEG 31KT 3663 9734 3639 9745 3626 9784 3637
9809
SIXSpecial weather statement, May 25, 4:27 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 427 AM CDT FRI MAY 25 2018 OKZ006-251000- Alfalfa OK- 427 AM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Alfalfa County Until 500 AM CDT... AT 421 AM CDT, a strong thunderstorm was located near Lambert, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 to 45 MPH... LAT...LON 3646 9811 3658 9852 3684 9853 3684 9811 TIME...MOT...LOC 0921Z 282DEG 23KT 3670 9838 SIX
Special weather statement, May 25, 4:43 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
443 AM CDT FRI MAY 25 2018
OKZ012-013-018>020-251015-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
443 AM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...western
Payne...Kingfisher...Logan and southern Noble Counties Until 515 AM
CDT...
AT 438 AM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Lake Mcmurtry to 3 miles northwest of Mulhall to
4 miles east of Dover to 4 miles north of Loyal, moving south at 35
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3616 9696 3594 9710 3594 9714 3588 9714
3575 9723 3573 9768 3574 9811 3612 9815
3628 9792 3630 9748 3634 9704
TIME...MOT...LOC 0938Z 342DEG 29KT 3621 9710 3611 9744 3601 9784 3604
9809
SIXSpecial weather statement, May 25, 4:52 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 AM CDT FRI MAY 25 2018
OKZ005-251015-
Woods OK-
452 AM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Woods County Until 515 AM
CDT...
AT 450 AM CDT, a strong thunderstorm was located 7 miles north of
Avard, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3700 9867 3695 9854 3657 9854 3650 9880
3699 9903 3700 9899
TIME...MOT...LOC 0950Z 323DEG 18KT 3681 9884
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| May 25, 12:56 AM CDT | Special Weather Statement | OUN | Woods | 49 min |
| May 25, 1:45 AM CDT | Special Weather Statement | OUN | Woods | 45 min |
| May 25, 2:17 AM CDT | Special Weather Statement | OUN | Alfalfa | 43 min |
| May 25, 2:53 AM CDT | Special Weather Statement | OUN | Grant | 52 min |
| May 25, 3:32 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 43 min |
| May 25, 4:09 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 51 min |
| May 25, 4:27 AM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| May 25, 4:43 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 32 min |
| May 25, 4:52 AM CDT | Special Weather Statement | OUN | Woods | 23 min |
| May 25, 5:18 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne | 27 min |
| May 25, 5:21 AM CDT | Special Weather Statement | OUN | Alfalfa | 24 min |
| May 25, 5:31 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| May 25, 6:06 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| May 25, 6:27 AM CDT | Special Weather Statement | OUN | Garfield | 48 min |
| May 25, 6:47 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 118 min |
| May 25, 7:16 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 29 min |
| May 25, 7:53 AM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| May 25, 7:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| May 25, 8:38 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| May 25, 9:09 AM CDT | Special Weather Statement | OUN | Woods | 36 min |
| May 25, 9:27 AM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| May 25, 9:50 AM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| May 25, 10:27 AM CDT | Special Weather Statement | OUN | Jefferson, Love, Marshall | 33 min |
| May 25, 10:30 AM CDT | Special Weather Statement | OUN | Noble | 30 min |
| May 25, 10:54 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| May 25, 11:01 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 29 min |
| May 25, 11:10 AM CDT | Special Weather Statement | OUN | Payne | 35 min |
| May 25, 11:25 AM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| May 25, 11:39 AM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| May 25, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 35 min |
| May 25, 12:07 PM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| May 25, 1:27 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| May 25, 3:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| May 25, 4:07 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| May 25, 4:52 PM CDT | Special Weather Statement | OUN | Seminole | 38 min |
| May 25, 5:29 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.